Methamphetamine overdose can be deadly, so every second counts in the event that this issue occurs. If you have been abusing methamphetamine often––or you know someone who does––call 800-768-8728(Who Answers?) now to find safe, effective rehab in order to avoid the consequences of a possible overdose.
Methamphetamine Overdose Treatment at Home
According to the Drug Enforcement Administration, “High doses [of methamphetamine] may result in death from stroke, heart attack, or multiple organ problems caused by overheating.”
For these reasons, it is incredibly dangerous for someone to undergo a methamphetamine overdose and not receive professional, medical treatment at a hospital. Therefore, if you believe someone has taken an incredibly high dose of the drug and is in danger of these effects, you must call 911 immediately.
Even if the individual seems fine initially, the best thing to do is to call 911 right away to avoid any other severe side effects from occurring. It is important to listen to the operator and not to make the individual vomit unless specifically told to do so. This could be dangerous and cause the person to choke.
You should also be very careful around the individual, as hostility, violent behavior, paranoia, hallucinations, and other dangerous effects could occur while you are waiting for help.
The person may also be likely to experience a seizure; if this occurs, hold the back of their head carefully, and turn their head to the side if possible in order to prevent them from choking. Remember not to engage with the individual if they are threatening or acting dangerously while you are waiting for the ambulance.
Treatment in the Hospital
Once you get to the hospital, your friend will require treatment in the ED. According to the National Library of Medicine, “The health care provider will measure and monitor the person’s vital signs, including temperature, pulse, breathing rate, and blood pressure.” Other tests will likely be performed as well, including:
- An EKG
- A toxicology screening
- A CT scan
- A chest x-ray
- Blood tests and urine tests
If the individual took the drug by mouth, they will often be given activated charcoal and laxative. This is how health care providers are able to decontaminate the drug in the individual’s system. The person may also need intravenous fluids in order to treat certain psychological or mood-related symptoms and lower blood pressure. Breathing support may also be necessary in certain situations; the individual may require oxygen and to be hooked up to a breathing machine.
Aftercare for Overdose
Long-term issues can occur as a result of overdose, many of which are related to consistent, high-level abuse of methamphetamine. This is why it is so important for overdosing individuals to receive treatment quickly. It is also necessary, after the immediate treatment methods are applied and the individual is stabilized, that a rehab program is recommended.
Usually after the individual is no longer experiencing any symptoms of overdose, their health care providers will work with them to find a suitable treatment option for their needs.
Seek Rehab Now
If you think you or someone you love may be in danger of experiencing a methamphetamine overdose due to continued abuse, call 800-768-8728(Who Answers?) now. We will help you find a rehab center where you can end your abuse of meth for good.